MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION ALTO; AORTIC MAIN BODY

ENDOLOGIX SANTA ROSA OVATION ALTO; AORTIC MAIN BODY
Model Number TV-AB2980-N
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/06/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
During the initial implant of the ovation alto stent graft system to treat an abdominal aortic aneurysm (aaa), the physician was unable to cannulate the contralateral limb.After several hours of trying multiple techniques the physician opted to abort the procedure.Only the aortic main body and one (1) limb was implanted.An intervention is being planned and the patient is being monitored.
 
Event or Problem Description
During the initial implant of the ovation alto stent graft system to treat an abdominal aortic aneurysm (aaa), the physician was unable to cannulate the contralateral limb.After several hours of trying multiple techniques the physician opted to abort the procedure.Only the aortic main body and one (1) limb was implanted.An intervention is being planned and the patient is being monitored.Updated information: an intervention was not performed per family's decision.It was reported that the patient expired on an unknown date due to a myocardial infraction (mi).
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the inability to cannulate the contralateral limb is unconfirmed.This is not consistent with the reported adverse event/incident.The most likely causation for the inability to cannulate the contralateral limb is due to tortuousity of bilateral iliacs as well as the off label nature of the left common iliac artery (distal diameter 45.9mm should be 8-25mm) likely contributed to the reported event.The distal calcifications also could have contributed to the event (cautionary product use condition).The patient expired due to a myocardial infarction (mi).No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the inability to cannulate the contralateral limb is unconfirmed.This is not consistent with the reported adverse event/incident.The most likely causation for the inability to cannulate the contralateral limb is due to tortuousity of bilateral iliacs as well as the off label nature of the left common iliac artery (distal diameter 45.9mm should be 8-25mm) likely contributed to the reported event.The distal calcifications also could have contributed to the event (cautionary product use condition).The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Correction: g1/g2: contact office - name has been updated.G4: date received by manufacturer has been updated.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
OVATION ALTO
Common Device Name
AORTIC MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key11273086
Report Number3008011247-2021-00010
Device Sequence Number4607353
Product Code MIH
UDI-Device IdentifierM701TVAB2980N1
UDI-Public+M701TVAB2980N1/$$3231014FS10122021Z
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/14/2023
Device Model NumberTV-AB2980-N
Device Catalogue NumberTV-AB2980-N
Device Lot NumberFS101220-21
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/05/2021
03/22/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date03/22/2021
03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FILL POLYMER, LOT#FF010920-01.; ILIAC LIMB, LOT#FS052120-13.; FILL POLYMER, LOT # FF010920-01; ILIAC LIMB, LOT # FS052120-13
Outcome Attributed to Adverse Event Death; Other;
Patient Age84 YR